Reaction to Voluma: What Can I Do about Side Effects?
Doctor Answers 8
Possible Reaction to Voluma
Voluma is an FDA-approved hyaluronic gel filler used to bring back volume in the cheeks particularly. It has lasting effects that could be observed for 18 to 24 months making it an excellent filler for cheek enhancement. The systemic reactions that you felt may or may not possibly be due to your Voluma treatment. It is highly implausible but not totally impossible. To know this for sure, I would suggest going to a specialist that could help you better. In this case, you may want to go to an allergist for full assessment. Bring a small amount of Voluma as well, so they can examine it for reactivity. This will help them pinpoint the cause of the symptoms that you have or are experiencing. If Voluma is truly the reason, you can always visit your injector to have it dissolved since that is a possibility with Voluma as well as any other filler made with hyaluronic acid.
Reaction to Voluma
Allergan has an extensive database of patient and patient outcomes. It is unlikely but not impossible that Voluma would cause palpitations, muscle fatigue and headaches. If there is concern about an allergy patients can take a small amount of Voluma to an allergist and test for reactivity to either the product or lidocaine component. Voluma can be dissolved as well.
Voluma and side effects
Voluma is FDA approved for restoring facial volume in the mid face. With long lasting results, up to two years in duration, it is a great choice for facial rejuvenation. The systemic symptoms that you are describing may not related to Voluma. I would definitely consult an internist/allergist for examination to determine the cause of your symptoms. Voluma can always be dissolved like any other hyaluronic acid filler.
You might also like...
Your symptoms may have nothing to do with your injections, or may be related to the lidocaine anesthetic in Juvederm Voluma. Ask your injector if the Voluma contained lidocaine and if so, you should be tested for lidocaine allergy with an allergist. If you have a lidocaine allergy, you would need to tell your dentist and dermatologist in case they need to use a local anesthetic for you.
Voluma is also available without lidocaine. You could have a small patch test to Juvederm to reassure yourself that you are not allergic to it, which is very rare. If negative, you could still continue to enjoy the benefits of Juvederm fillers without lidocaine.
Juvederm Voluma Reaction- What Can I Do?
IMHO you should contact the MD that did your Juvederm Voluma injections ASAP for a referral to an allergist for evaluation and possible treatment.
Voluma can be dissolved
I agree with Dr. Smith. All of the symptoms you are describing could result from other infections and not necessarily HA. I have seen HA reactions less than 5x in my career, but with any of those patients they also had other skin problems and reactions. If you're not having any skin reactions or problems, I would suggest that it might not be an HA allergy. Also, if you've had HA fillers before (like Restylane, Juvederm, etc.) and not had a reaction, the likelihood of you being allergic to Voluma is extremely small. All of that being said, just like any HA filler, Voluma can be dissolved with hyaluronidase easily.
Your symptoms do not sound like a reaction to Voluma®
"palpitations, extreme muscle fatigue, shortness of breath and horrible headache" sounds a lot more like a viral illness or a systemic disease than a reaction to an HA filler like Voluma®.
If I were you I would want my doctor to consider and rule out those things, which are far more likely [vastly more liikely] that something related to the Voluma®.
Juvederm Voluma Reaction
Honestly, I have no experience with Juvederm Voluma because it is not approved for use in the United States. However I have never seen or heard of any similar reaction to Juvederm or other HA fillers. Hopefully your symptoms have improved by the time you get our response.
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.